Stump / Anderson / Bresnan | Inflectional Morphology | Buch | 978-0-521-02422-8 | sack.de

Buch, Englisch, Band 93, 324 Seiten, Format (B × H): 152 mm x 229 mm, Gewicht: 534 g

Reihe: Cambridge Studies in Linguistics

Stump / Anderson / Bresnan

Inflectional Morphology

A Theory of Paradigm Structure
Erscheinungsjahr 2005
ISBN: 978-0-521-02422-8
Verlag: Cambridge University Press

A Theory of Paradigm Structure

Buch, Englisch, Band 93, 324 Seiten, Format (B × H): 152 mm x 229 mm, Gewicht: 534 g

Reihe: Cambridge Studies in Linguistics

ISBN: 978-0-521-02422-8
Verlag: Cambridge University Press


A new contribution to linguistic theory, this book presents a formal framework for the analysis of word structure in human language. It sets forth the network of hypotheses constituting Paradigm Function Morphology, a theory of inflectional form whose central insight is that paradigms play an essential role in the definition of a language's system of word structure. The theory comprises several unprecedented claims, chief among which is the claim that a language's realization rules serve as clauses in the definition of a paradigm function, an overarching construct which is indispensable for capturing certain kinds of generalizations about inflectional form. This book differs from other recent works on the same subject in that it treats inflectional morphology as an autonomous system of principles rather than as a subsystem of syntax or phonology and it draws upon evidence from a diverse range of languages in motivating the proposed conception of word structure.

Stump / Anderson / Bresnan Inflectional Morphology jetzt bestellen!

Weitere Infos & Material


Acknowledgments; List of abbreviations; 1. Inferential-realizational morphology; 2. Paradigm functions; 3. Rule competition; 4. Headedness; 5. Rule blocks; 6. Stem alternations; 7. Syncretism; 8. Conclusions, extensions and alternatives; Notes; References; Index.


Stump, Gregory T.
Gregory T. Stump is Associate Professor of English and Linguistics in the Department of English at the University of Kentucky. He is the author of The Semantic Variability of Absolute Constructions (1985) and has published numerous articles in such journals as the Journal of Linguistics, Language, Linguistic Analysis, Linguistics, Natural Language and Linguistic Theory and the Yearbook of Morphology.



Ihre Fragen, Wünsche oder Anmerkungen
Vorname*
Nachname*
Ihre E-Mail-Adresse*
Kundennr.
Ihre Nachricht*
Lediglich mit * gekennzeichnete Felder sind Pflichtfelder.
Wenn Sie die im Kontaktformular eingegebenen Daten durch Klick auf den nachfolgenden Button übersenden, erklären Sie sich damit einverstanden, dass wir Ihr Angaben für die Beantwortung Ihrer Anfrage verwenden. Selbstverständlich werden Ihre Daten vertraulich behandelt und nicht an Dritte weitergegeben. Sie können der Verwendung Ihrer Daten jederzeit widersprechen. Das Datenhandling bei Sack Fachmedien erklären wir Ihnen in unserer Datenschutzerklärung.